Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 48, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 11, 2019, 10:20 AM CDT for Clinton County, Scott County, Iowa. It took effect at Mar 11, 2019, 4:21 PM CDT. It was in force for 18 days.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2019, 10:20 AM CDT (15:20 UTC)
- In effect from
- Mar 11, 2019, 4:21 PM CDT
- Expired
- Mar 29, 2019, 7:45 PM CDT
- In force
- 18 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Clinton County, IA, Scott County, IA
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 13.16 ft at Mar 14, 2019, 1:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:39 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 11, 6:39 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 639 AM CDT Mon Mar 11 2019 ...AVIATION UPDATE... .SYNOPSIS... Issued at 330 AM CDT Mon Mar 11 2019 A weak disturbance was producing mid/high level clouds across the area, with early morning temperatures in the 20s to around 30. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Mon Mar 11 2019 Quiet in the short term with high pressure in control. Mostly sunny today and mostly clear tonight. Highs today ranging from the lower 30s alg hwy 20 to the mid 40s south. Lows tonight in the teens north to the upper 20s south. .LONG TERM...(Tuesday through Sunday) ISSUED AT 330 AM CDT Mon Mar 11 2019 Focus in the long term remains with the Tue into Thu system, which will bring rounds of rain and gusty winds at times. Temperatures will be a bit of a roller coaster; with mild temperatures found with the storm system Wed and Thu, followed by much colder temperatures for late this week into the weekend and slight moderation again into early next week. There remains some timing and track differences between models lending to a medium confidence level. Of more certainty, is that the precip type will be all rain, with embedded thunder at times, and rainfall amounts will be between 0.50 and 1.50 inches. Most of the rain will fall in two periods; Tue night into early Wed and Wed afternoon and evening. Fog will be possible Tuesday night with the warmer temps and rainfall on the snowpack, but left this mention out of grids at this time. Added slight chance of thunder for late Tue night thru late Wed night. Bumped temps up for Wed and Thu when 50s to mid 60s will be possible. Also increased wind speeds slightly for Thu, which results in gusts near/around 40 mph in the SE CWA. Brief heavy rains will be a possibility with any storm, which will be a concern for the river flooding issues of late. The cold front will move across the area Thursday evening with much colder air filtering into the area on gusty NW winds. The rain will change over to snow briefly before ending by Fri morning. Mainly dry conditions are expected Fri thru Mon with temps in the mid 30s to near 40 Fri warming into the 40s by Mon. Overnight lows will mainly be in the 20s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) ISSUED AT 637 AM CDT Mon Mar 11 2019 VFR conds through this taf cycle as high pressure over our area will bring quiet weather today and tonight. Mainly nw winds less than 10 knots becoming vrbl. && .HYDROLOGY... Issued at 319 PM CDT Sun Mar 10 2019 General rainfall of 0.5 to 1.5 inches occurred Saturday and Saturday evening creating rises on area rivers. More rain, potentially heavy, will be seen with the next storm system the middle of the week along with warm temperatures that will promote snow melt. Area rivers will see additional rises late this week and over the weekend from the next round of rain and snow melt. It is important to note that the next round of rain has not been included in the river forecasts. Part of this rain will be included in the Monday forecasts with all of the rain included by the Tuesday river forecasts. The potential does exist that river forecasts could change significantly this week. Pecatonica river: A flood warning was issued today at Freeport. The river is rising in response to the rain and minor snow melt from Saturday but will see additional rises from the rain and snow melt later this week. Thus confidence has increased that flooding will be seen. Rock river: A flood warning was issued today for Como. The river is rising in response to the rain and some snow melt from Saturday. The rest of the Rock river continues to remain in flood with water levels rising in response to the rain from Saturday. The situation with the ice jams between Lyndon and Prophetstown has not changed over the past 24 hours. Route 78 remains open but water is at the edges of the pavement. Rainfall and temperatures above freezing may cause water levels near the ice jams to fluctuate rapidly. Mississippi river: General rises will be seen all along the length of the river through this week. A flood watch was issued today for Burlington and a flood warning was issued for Gregory Landing. Skunk river: The flood warning continues for the Skunk river at Augusta in response to the heavy rain on Saturday. The river is currently in moderate flood and water levels will be slow to fall the remainder of the week. A flood watch was issued for the North Skunk river near Sigourney today. Wapsipinicon river: A flood watch was issued today for near DeWitt. The river is rising in response to the rain on Saturday and is projected to rise further from the expected snow melt later this week. La Moine river: Heavy rain Saturday resulted in a sharp rise on the La Moine river near Colmar. The river will remain in flood for the next several days as water works its way through the river system. Fox river: The Fox river at Wayland crested during the night and has fallen below flood stage. In Van Buren county the Fox river is out of its banks from the Mt. Sterling area upstream due to a combination of heavy rain, snow melt and possible ice jams. The flooding has closed three roads so an areal flood warning has been issued. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...14 AVIATION...Haase HYDROLOGY...08
Hazardous weather outlook, Mar 11, 3:27 AM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 327 AM CDT Mon Mar 11 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 327 AM CDT Mon Mar 11 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Another potent storm system is expected to impact the area Tuesday through Thursday, bringing strong winds and the potential for significant rain and a few thunderstorms. This may cause additional flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Haase
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:18 PM CDT | River Flood Watch | DVN | Johnson, Washington | 7 days |
| Mar 11, 5:25 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 6 days |
| Mar 11, 10:41 AM CDT | River Flood Warning | DVN | Benton, Iowa | 21 days |
| Mar 11, 10:41 AM CDT | River Flood Warning | DVN | Louisa | 21 days |
| Mar 11, 10:41 AM CDT | River Flood Warning | DVN | Johnson, Washington | 7 days |
| Mar 11, 11:35 AM CDT | River Flood Watch | DVN | Louisa | 21 days |
| Mar 11, 11:35 AM CDT | River Flood Watch | DVN | Des Moines, Louisa | 21 days |
| Mar 11, 11:35 AM CDT | River Flood Watch | DVN | Des Moines | 21 days |
| Mar 11, 11:35 AM CDT | River Flood Watch | DVN | Lee | 21 days |
| Mar 11, 3:16 PM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 11 more | 56 hr |
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.